Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 42, NWS St. Louis, MO

April 17, 2013Lewis County, Marion County, Missouri; Adams County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 17, 2013, 6:24 PM CDT for Lewis County, Marion County, Missouri; Adams County, Illinois. It was in force for 66 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2013, 6:24 PM CDT (23:24 UTC)
Expired
Apr 17, 2013, 7:30 PM CDT
In force
66 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Adams County, IL, Lewis County, MO, Marion County, MO

The radar

The St Louis radar (KLSX), 160 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 6:40 PM CDTHAIL 0.88Maywood, MO
Apr 17, 6:45 PM CDTTSTM WND DMG1 E Quincy, IL16 TO 18 FOOT LONG CONTSTRUCTION TRAILER BLOWN SOUTH THROUGH THE FRONT WALL OF A STAPLES STORE.
Apr 17, 6:45 PM CDTTSTM WND DMGQuincy, ILSIDING RIPPED FROM BACK OF COUNTY MARKET GROCERY STORE AT 48TH AND BROADWAY. TIME BASED ON RADAR.
Apr 17, 6:58 PM CDTTSTM WND GST 774 Ne Burton, IL
Apr 17, 7:00 PM CDTHAIL 0.7Fowler, IL
Apr 17, 7:06 PM CDTTSTM WND GST 85Coatsburg, IL
Apr 17, 7:10 PM CDTFUNNEL CLOUD2 N Marblehead, IL
Apr 17, 7:14 PM CDTTSTM WND DMGQuincy, ILSTREET LIGHTS BLOWN DOWN AT THE INTERSECTION OF 48TH AND BROADWAY.
Apr 17, 7:15 PM CDTTSTM WND GST 904 Ese Loraine, ILNEAR INTERSECTION OF EAST 1850TH ROAD AND ILLINOIS ROUTE 61.
Apr 17, 7:23 PM CDTTSTM WND GST 80Golden, ILRELAYED VIA ADAMS COUNTY EOC...EST 75-80 MPH WINDS
Apr 17, 7:30 PM CDTTSTM WND DMG4 Ne Burton, ILTREE DAMAGE AT QUINCY AIRPORT.
Apr 17, 7:30 PM CDTTSTM WND DMG5 E Quincy, ILRESTAURANT DAMAGE...DETAILS UNKNOWN AT THIS TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 9:14 AM CDTSevere Thunderstorm WatchSPC10 hr
Apr 17, 11:11 AM CDTTornado WatchSPC11 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WUUS53 KLSX 172324
SVRLSX
ILC001-MOC111-127-180030-
/O.NEW.KLSX.SV.W.0042.130417T2324Z-130418T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
624 PM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHEASTERN LEWIS COUNTY IN NORTHEAST MISSOURI...
  NORTHEASTERN MARION COUNTY IN NORTHEAST MISSOURI...

* UNTIL 730 PM CDT

* AT 622 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PALMYRA...
  AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...LAW ENFORCEMENT. SIGNIFICANT WIND DAMAGE HAS BEEN         
  OBSERVED WITH THIS STORM IN MONROE CITY. THIS INCLUDES ROOF        
  DAMAGE...SIGNS BLOWN OVER...AND WINDOWS BLOWN OUT OF CARS.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  QUINCY...CANTON...MAYWOOD...LA GRANGE...MENDON...CAMP POINT...
  GOLDEN...TAYLOR...MARBLEHEAD...BURTON...MEYER...URSA...FOWLER...
  PALOMA...COLUMBUS...LIMA...COATSBURG...LORAINE...WOODVILLE AND
  CHATTON.

THIS WARNING INCLUDES WAKONDA STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4019 9091 4011 9091 3979 9137 3995 9173
      4021 9151
TIME...MOT...LOC 2323Z 223DEG 39KT 3977 9160

HAIL...1.00IN
WIND...70MPH

$$

CVKING
1 follow-up statement
609 
WWUS53 KLSX 172332
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
632 PM CDT WED APR 17 2013

ILC001-MOC111-127-180030-
/O.CON.KLSX.SV.W.0042.000000T0000Z-130418T0030Z/
ADAMS IL-LEWIS MO-MARION MO-
632 PM CDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MARION...SOUTHEASTERN LEWIS AND NORTHWESTERN ADAMS COUNTIES UNTIL 730
PM CDT...

AT 629 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PALMYRA...AND
MOVING NORTHEAST AT 45 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.

SOURCE...LAW ENFORCEMENT. REPORT OF SEMI TRUCKS BLOWN OVER ON        
         HIGHWAY 36 NEAR WEST ELY IN MARION COUNTY. SIGNIFICANT AND  
         WIDESPREAD WIND DAMAGE HAS OCCURRED WITH THIS STORM.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
QUINCY...CANTON...MAYWOOD...LA GRANGE...MENDON...CAMP POINT...
GOLDEN...TAYLOR...MARBLEHEAD...BURTON...MEYER...URSA...FOWLER...
PALOMA...COLUMBUS...LIMA...COATSBURG...LORAINE...WOODVILLE AND
CHATTON.

THIS WARNING INCLUDES WAKONDA STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4019 9091 4011 9091 3979 9137 3995 9173
      4021 9151
TIME...MOT...LOC 2331Z 223DEG 39KT 3983 9152

HAIL...1.00IN
WIND...80MPH

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 3:43 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Apr 17, 3:43 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT WED APR 17 2013

.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 332 PM CDT WED APR 17 2013

MAIN CONCERN CONTINUES TO BE THE POTENTIAL FOR SEVERE
THUNDERSTORMS AND FLASH FLOODING TONIGHT. CLUSTER OF THUNDERSTORMS
HAS BEEN ONGOING OVER NORTHEAST MISSOURI/WEST CENTRAL ILLINOIS AND
NOW A LINE OF STORMS HAS RECENTLY FORMED OVER WESTERN MISSOURI.
THIS IS OCCURRING IN AN AREA OF STRONG LOW LEVEL CONVERGENCE UNDER
INCREASING ASCENT ASSOCIATED WITH WEAK SHORTWAVE TROUGH THAT IS
ENTERING SOUTHWEST MISSOURI. THIS LINE WILL LIKELY CONTINUE TO
MOVE NORTHEAST INTO CENTRAL AND NORTHEAST MISSOURI/WEST CENTRAL
ILLINOIS THE NEXT FEW HOURS. WILL CONCENTRATE HIGHEST CHANCES OF
RAIN TO THE NORTH OF I-44 IN MISSOURI/I-70 IN ILLINOIS. MUCAPES
HAVE INCREASED INTO THE 1000-3000 J/KG ALONG AND SOUTH OF THE
FRONT WHICH WILL MOVE NORTHWARD THE NEXT FEW HOURS. DEEP LAYER
SHEAR REMAINS FAVORABLE FOR SUPERCELLS/ORGANIZED MULTICELLS INTO
THE EVENING. BASED ON THE RAP/HRRR...THIS FIRST LINE MAY MOVE
NORTHEAST OUT OF THE REGION BY MID EVENING BEFORE A SECOND LINE
DEVELOPS OVER WESTERN MISSOURI AND MOVES INTO THE CWA LATE
EVENING/OVERNIGHT. INSTABILITY AND SHEAR PARAMETERS WILL REMAIN
FAVORABLE FOR SEVERE THUNDERSTORMS OVERNIGHT.

SIGNIFICANT FLASH FLOODING WILL BE POSSIBLE TONIGHT GIVEN THE
CONTINUED TRAINING OF THUNDERSTORMS OVER NORTHEAST MISSOURI/WEST
CENTRAL ILLINOIS.  PRECIPITABLE WATER AND WARM CLOUD LAYERS WILL BE
FAVORABLE TO INTENSE RAINFALL RATES FOR SEVERAL HOURS.

BRITT

.LONG TERM...(THURSDAY THROUGH NEXT WEDNESDAY)
ISSUED AT 332 PM CDT WED APR 17 2013

THURSDAY...THE TWO PRIMARY CONCERNS FOR TOMORROW ARE THE POTENTIAL
FOR SEVERE WEATHER AND THE POSSIBILITY OF FLASH FLOODING DUE TO
HEAVY RAINFALL.

MODELS SHOW THAT THE UPPER LEVEL VORT MAX WILL STILL BE LOCATED
UPSTREAM NEAR KS/NEB AT 12Z THU WHILE THE SFC LOW WILL BE OVER NERN
MO AND SERN IA WITH A CDFNT EXTENDING SWWD INTO ERN OK. THIS LOW
PRESSURE SYSTEM WILL PROVIDE LARGE SCALE FORCING FOR THUNDERSTORMS
/INCLUDING SOME SVR WX/ ACROSS THE REGION AS IT LIFTS TOWARDS THE
GRTLKS DURING THE DAY. IN ADDITION TO QUALITY LOW LEVEL MOISTURE
THAT IS ALREADY IN PLACE...H7-H5 LAPSE RATES ARE FCST TO REMAIN AOA
6.5 DEG C/KM WHICH WILL CONTRIBUTE TO OVERALL INSTABILITY UNTIL
THE CDFNT MOVES THROUGH TOMORROW AFTN/EVE. PCPN WILL LIKELY BE
ONGOING AT 12Z THU ACROSS AT LEAST PART OF THE CWA ALTHOUGH IT IS
NOT CLEAR WHAT THE CONVECTIVE MODE WILL BE AT 12Z. THIS
UNCERTAINTY EXISTS BECAUSE ALTHOUGH STORMS ARE EVENTUALLY EXPECTED
TO CONGEAL INTO A QLCS GIVEN STRONG 0-6KM SHEAR VECTORS ORIENTED
NEARLY PARALLEL TO THE H85 BDRY...IT IS NOT CLEAR WHETHER THIS
WILL HAPPEN SOMEWHERE UPSTREAM LATE TONIGHT /WITH THE LINE THEN
PROGRESSING QUICKLY EWD INTO THE CWA DURING THE EARLY AND MID
MORNING HOURS TOMORROW/ OR WHETHER THE QLCS WILL ORGANIZE SOMETIME
TOMORROW AND THEN PUSH EWD ACROSS THE CWA. REGARDLESS...EXPECT TO
SEE EITHER TSRA REDEVELOPMENT WITH THE CDFNT OR AN EXPANSION IN
TSRA COVERAGE ALONG THE FRONT AS THE DAY PROGRESSES. ANOTHER
ASPECT OF CONVECTIVE DVLPMT FOR TOMORROW IS THAT THE 0-6KM SHEAR
VECTORS ARE NOT AS PARALLEL TO THE H85 BDRY IN THE AIR MASS AHEAD
OF THE BDRY. THIS MEANS THAT THERE MIGHT BE A FEW ISOLATED
SUPERCELLS AHEAD OF THE QLCS IF ANY STORMS DVLP ALONG THE BDRY AND
THEN MOVE OFF OF IT.

THERE IS STILL A CONCERN FOR FLASH FLOODING ACROSS MOST OF THE LSX
CWA. THIS IS DUE IN PART TO THE REPEATED ROUNDS OF RAINFALL OVER
THE LAST FEW DAYS WHICH HAVE CREATED ANTECEDENT SOIL CONDITIONS
THAT WILL LIMIT THE AMOUNT OF NEW RAINFALL WHICH CAN BE ABSORBED.
MODELS CONTINUE TO DEPICT PW VALUES OF AROUND 1.5 INCHES WHICH IS
AT THE 99TH PERCENTILE FOR APRIL THEREFORE ADDITIONAL HEAVY
RAINFALL IS STILL EXPECTED THROUGH TOMORROW NIGHT. NO CHANGES TO
THE FLASH FLOOD WATCH ARE PLANNED ATTM. THE AREA OF GREATEST
CONCERN WRT FLASH FLOODING IS ACROSS NERN MO AND WEST CENTRAL IL
WHERE UP TO 5 INCHES OF RAINFALL IS POSSIBLE. IF 5 INCHES OF RAIN
ACTUALLY MATERIALIZES OVER THAT AREA THEN THERE COULD BE
SIGNIFICANT FLASH FLOODING.

FRIDAY THROUGH NEXT TUESDAY...A SECONDARY VORT MAX WILL DIVE IN
BEHIND THE DEPARTING LOW PRESSURE SYSTEM ON FRIDAY AND MAINTAIN
CYCLONIC FLOW ALOFT AS WELL AS PROVIDE ADDITIONAL FORCING FOR SCT
SHRA ACROSS THE NERN CWA. FRI NIGHT WILL PROBABLY BE THE COLDEST
NIGHT OUT OF THE NEXT SEVERAL NIGHTS DUE TO CAA AND RADIATIONAL
COOLING. TEMPERATURES ARE EXPECTED TO FALL TO NEAR FREEZING. SFC
HIGH PRESSURE THEN BUILDS IN BEHIND THE CDFNT WHILE HEIGHTS RISE
ALOFT THROUGH SAT AHEAD OF A DVLPG TROF NEAR THE ROCKIES. THE
COMBINATION OF SWLY WINDS AROUND THE BACK SIDE OF A HIGH PRESSURE
CENTER AND WINDS AROUND A DVLPG SFC LOW SHOULD PULL A WEAK NW-SE
ORIENTED WMFNT THROUGH CENTRAL MO OVER THE WEEKEND. ANOTHER STRONG
LOW PRESSURE SYSTEM IS FCST TO DVLP NEAR THE FOUR CORNERS REGION
EARLY NEXT WEEK AND MAY EVENTUALLY PRODUCE SHOWERS AND
THUNDERSTORMS OVER MO/IL. GENERALLY FOLLOWED THE RECOMMENDED
INITIALIZATION FCST DURING THIS TIME PD WITH A FEW MINOR CHANGES.

KANOFSKY

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1233 PM CDT WED APR 17 2013

CONFIDENCE IN TRYING TO TIME THUNDERSTORMS AT INDIVIDUAL TERMINALS
FOR MORE THAN 1-3 HOURS OUT IS LOW...PARTICULARLY AT
KSTL/KSUS/KCPS. WARM FRONT HAS JUMPED NORTHWARD AT MIDDAY AND IS
CURRENTLY NEAR A KCOU-KSTL-KSLO LINE. CEILINGS HAVE IMPROVED TO
VFR AT KSTL...THOUGH THEY REMAIN IN THE HIGH IFR/LOW MVFR RANGE AT
SURROUNDING AIRPORTS. DO EXPECT THEM TO IMPROVE THE NEXT TWO HOURS
SO HAVE USED TEMPO GROUPS TO REFLECT THIS TREND. EXPECT
THUNDERSTORMS TO BECOME NUMEROUS THROUGH THE AFTERNOON AT
KCOU/KUIN WHICH IS REFLECTED THE IN THE TAF. CHANCES FOR
THUNDERSTORMS IN THE ST. LOUIS METRO TAF SITES STILL LOOK GOOD AT
THIS POINT EARLY THIS EVENING. THINK THUNDERSTORMS WILL REMAIN
NUMEROUS ACROSS CENTRAL AND NORTHEAST MISSOURI/WEST CENTRAL
ILLINOIS THROUGH TOMORROW MORNING...SO HAVE KEPT VCTS OR TSRA MOST
OF THE PERIOD. THE ST. LOUIS METRO TAF SITES WILL LIKELY SEE A
BREAK IN STORMS TONIGHT BEFORE CHANCES INCREASE ON THURSDAY
MORNING AHEAD OF THE COLD FRONT.

SPECIFICS FOR KSTL...WINDS HAVE TURNED SOUTH AS WARM FRONT HAS
MOVED THROUGH THE TERMINAL. SURROUNDING TAF SITES ARE STILL
REPORTING LOW MVFR/HIGH IFR CEILINGS...SO WILL KEEP TEMPO GROUPS
IN THE NEXT FEW HOURS TO ACCOUNT FOR THIS. THERE ARE STILL
INDICATIONS THAT SCATTERED STORMS WILL DEVELOP AROUND THE TERMINAL
LATE THIS AFTERNOON/EARLY EVENING. THINK THERE WILL BE A BREAK IN
THE STORMS FOR MOST OF TONIGHT BEFORE THEY REFORM ON THE COLD
FRONT LATE THURSDAY MORNING/AFTERNOON.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
     NIGHT FOR CRAWFORD MO-FRANKLIN MO-GASCONADE MO-JEFFERSON MO-
     LINCOLN MO-ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO-
     WARREN MO-WASHINGTON MO.

     FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     EVENING FOR AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-KNOX MO-
     LEWIS MO-MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-
     OSAGE MO-PIKE MO-RALLS MO-SHELBY MO.

IL...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
     NIGHT FOR BOND IL-CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN
     IL-MADISON IL-MONROE IL-MONTGOMERY IL-ST. CLAIR IL.

     FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     EVENING FOR ADAMS IL-BROWN IL-PIKE IL.

&&

WFO LSX
Hazardous weather outlook, Apr 17, 4:03 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT WED APR 17 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
403 PM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS MUCH OF THE REGION
TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
TORNADOES...LARGE HAIL...AND DAMAGING WINDS. STORMS WILL ALSO
PRODUCE HEAVY RAINFALL WHICH MAY LEAD TO FLASH
FLOODING...ESPECIALLY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE REGION ON
THURSDAY BEFORE ENDING FROM WEST TO EAST BY THURSDAY NIGHT. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. HEAVY RAINFALL MAY
ALSO LEAD TO FLASH FLOODING...ESPECIALLY ACROSS NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS PARTS OF MISSOURI AND
ILLINOIS ON NEXT MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.

KANOFSKY

In the hours before

Local storm report, Apr 17, 6:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             3 W JAMESTOWN           38.77N  92.53W
04/17/2013  M1.75 INCH       MONITEAU           MO   TRAINED SPOTTER

            DELAYED REPORT RELAYED BY WFO EAX. SPOTTER WAS 4 MILES
            SOUTH OF PRAIRIE HOME IN MONITEAU COUNTY.

&&

KANOFSKY
Local storm report, Apr 17, 6:11 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
611 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     3 S PARIS               39.43N  92.00W
04/17/2013                   MONROE             MO   AMATEUR RADIO

            ROOF BLOWN OFF MOBILE HOME.

&&

FUCHS
Local storm report, Apr 17, 6:13 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             8 S HARRISBURG          39.03N  92.46W
04/17/2013  M1.25 INCH       BOONE              MO   TRAINED SPOTTER

&&

MILLER
Local storm report, Apr 17, 6:14 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
614 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     MONROE CITY             38.25N  90.27W
04/17/2013                   MONROE             IL   LAW ENFORCEMENT

            WINDOWS BLOWN OUT OF HIGHWAY PATROL SQUAD CAR. SIGN AND
            TREE DAMAGE IN AREA AS WELL.

&&

FUCHS
Local storm report, Apr 17, 6:21 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
621 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             3 SW HARRISBURG         39.11N  92.50W
04/17/2013  E1.00 INCH       BOONE              MO   TRAINED SPOTTER

&&

GKS
Local storm report, Apr 17, 6:22 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
622 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             3 WNW COLUMBIA          38.97N  92.38W
04/17/2013  M2.75 INCH       BOONE              MO   COCORAHS

            HAIL LASTED 20 MINUTES. UP TO BASEBALL SIZE.

&&

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 9:07 AM CDTRiver Flood WarningLSXLewis5 days
Apr 17, 9:07 AM CDTRiver Flood WarningLSXLewis5 days
Apr 17, 9:07 AM CDTRiver Flood WarningLSXMarion5 days
Apr 17, 9:07 AM CDTRiver Flood WarningLSXMarion3 days
Apr 17, 10:46 AM CDTRiver Flood WarningLSXBoone, Callaway, Cole, Moniteau5 days
Apr 17, 10:46 AM CDTRiver Flood WarningLSXCallaway, Osage8 days
Apr 17, 10:46 AM CDTRiver Flood WarningLSXGasconade, Montgomery8 days
Apr 17, 10:46 AM CDTRiver Flood WarningLSXGasconade, Montgomery8 days
Apr 17, 10:46 AM CDTRiver Flood WarningLSXFranklin, Warren6 days
Apr 17, 10:46 AM CDTRiver Flood WarningLSXSaint Charles, Saint Louis8 days
Apr 17, 11:00 AM CDTRiver Flood WarningLSXLincoln3 days
Apr 17, 11:00 AM CDTRiver Flood WarningLSXMonroe5 days
Apr 17, 11:48 AM CDTRiver Flood WarningLSXLewis36 days
Apr 17, 11:48 AM CDTRiver Flood WarningLSXMarion36 days
Apr 17, 11:48 AM CDTRiver Flood WarningLSXMarion34 days
Apr 17, 11:48 AM CDTRiver Flood WarningLSXRalls37 days
Apr 17, 11:48 AM CDTRiver Flood WarningLSXSaint Charles32 days
Apr 17, 11:48 AM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis24 days
Apr 17, 11:48 AM CDTRiver Flood WarningLSXPerry, Sainte Genevieve39 days
Apr 17, 12:40 PM CDTRiver Flood WarningLSXJefferson, Saint Louis31 days
Apr 17, 4:47 PM CDTSevere Thunderstorm WarningLSXMoniteau43 min
Apr 17, 5:21 PM CDTTornado WarningLSXBoone, Moniteau24 min
Apr 17, 5:24 PM CDTTornado WarningLSXAudrain, Monroe36 min
Apr 17, 5:43 PM CDTSevere Thunderstorm WarningLSXBoone, Moniteau47 min
Apr 17, 5:55 PM CDTSevere Thunderstorm WarningLSXMarion, Monroe, Ralls, Shelby50 min
Apr 17, 5:55 PM CDTTornado WarningLSXAudrain, Monroe35 min
Apr 17, 6:12 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway48 min
Apr 17, 6:15 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone45 min
Apr 17, 6:42 PM CDTTornado WarningLSXLewis, Marion48 min
Apr 17, 6:55 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Monroe50 min
Apr 16, 10:23 PM CDTSevere Thunderstorm WarningLSXMarion37 min
Apr 17, 9:58 AM CDTRiver Flood WarningLSXFayette14 days
Apr 17, 10:33 AM CDTRiver Flood WarningLSXBrown9 days
Apr 17, 12:30 PM CDTRiver Flood WarningLSXMorgan, Pike36 days
Apr 17, 12:30 PM CDTRiver Flood WarningLSXPike, Scott72 days
Apr 17, 12:30 PM CDTRiver Flood WarningLSXBrown35 days
Apr 17, 3:23 PM CDTSevere Thunderstorm WarningLSXAdams22 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.